Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 48, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 7, 2008, 11:55 AM CDT for Monroe County, Wisconsin. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 11:55 AM CDT (16:55 UTC)
- Expired
- Jun 7, 2008, 12:45 PM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Monroe County, WI
The radar
The La Crosse radar (KARX), 52 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 11:55 AM CDT | HAIL 1 | 3 Se Sparta, WI | |
| Jun 7, 11:55 AM CDT | HAIL 1 | 3 Se Sparta, WI | |
| Jun 7, 12:48 PM CDT | TSTM WND GST 60 | 4 S Kendall, WI | |
| Jun 7, 12:48 PM CDT | TSTM WND GST 60 | 4 S Kendall, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 071655
SVRARX
WIC081-071745-
/O.NEW.KARX.SV.W.0048.080607T1655Z-080607T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1155 AM CDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1245 PM CDT
* AT 1155 AM CDT...SPOTTERS HAVE REPORTED PENNY TO NICKEL SIZED HAIL
SOUTH OF SPARTA. THIS STORM WAS LOCATED NEAR PORTLAND...OR 11
MILES SOUTH OF SPARTA...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPARTA AND ST MARYS AROUND NOON...
NORWALK AND I 90 EXIT 28 AROUND 1205 PM...
FORT MC COY AND RIDGEVILLE AROUND 1210 PM...
I 90 EXIT 41 AND HIGHWAY 131 AND COUNTY A AROUND 1215 PM...
TOMAH AND I 90 EXIT 43 AROUND 1220 PM...
OAKDALE AND I 90 94 EXIT 48 AROUND 1225 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
LAT...LON 4373 9033 4372 9046 4373 9091 4397 9091
4412 9032
TIME...MOT...LOC 1655Z 238DEG 43KT 4381 9080
$$
BINAU2 follow-up statements
000
WWUS53 KARX 071712
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CDT SAT JUN 7 2008
WIC081-071745-
/O.CON.KARX.SV.W.0048.000000T0000Z-080607T1745Z/
MONROE WI-
1212 PM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR MONROE COUNTY...
AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ST MARYS...OR ABOUT 11 MILES SOUTHEAST OF SPARTA...MOVING
NORTHEAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT MC COY AND WILTON AROUND 1220 PM...
RIDGEVILLE AND TUNNEL TRAIL CAMPGROUND AROUND 1225 PM...
TOMAH AND HIGHWAY 131 AND COUNTY A AROUND 1230 PM...
CLIFTON AND I 90 EXIT 43 AROUND 1235 PM...
I 90 94 EXIT 48 AND OAKDALE AROUND 1240 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4373 9033 4372 9046 4373 9091 4397 9091
4412 9032
TIME...MOT...LOC 1712Z 241DEG 37KT 4381 9068
$$
BINAU000
WWUS53 KARX 071724
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1224 PM CDT SAT JUN 7 2008
WIC081-071745-
/O.CON.KARX.SV.W.0048.000000T0000Z-080607T1745Z/
MONROE WI-
1224 PM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR MONROE COUNTY...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OIL CITY...OR ABOUT 16 MILES SOUTHEAST OF SPARTA...MOVING
NORTHEAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT MC COY AND WILTON AROUND 1230 PM...
TUNNEL TRAIL CAMPGROUND AND HOFFMAN CORNERS AROUND 1235 PM...
TOMAH AND KENDALL AROUND 1240 PM...
CLIFTON AND I 90 94 EXIT 48 AROUND 1245 PM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4373 9033 4372 9046 4373 9091 4397 9091
4412 9032
TIME...MOT...LOC 1724Z 241DEG 37KT 4377 9058
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:02 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 7, 11:02 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1102 AM CDT SAT JUN 7 2008
.UPDATE...
NOT MUCH TIME WITH SUB-SEVERE STORM CLUSTERS MOVING INTO KLSE
NOW...AND AN ACTIVE 18 HOUR PERIOD COMING. INCREDIBLE MOISTURE
RETURN/DESTABILIZATION OVER IOWA THIS MORNING INTO SWRN FLANK OF
ELEVATED CLUSTER NEAR KLSE. CONVERGENT AXIS/CONVECTIVELY
REINFORCED BOUNDARY THROUGH ARX FORECAST AREA AND AMPLE /3000 J/KG
MLCAPE/ ALREADY BEGINNING TO IMPINGE ON THIS FEATURE FROM SRN IA
CAPE POOL. DEWPOINTS IN THE MID/UPPER 70S SOME LOCATIONS. PER
SWOMCD AND MESOANALYSIS...AREA ALONG/SOUTH OF THIS BOUNDARY WILL
BE FOCUS FOR POSSIBLE SIG SEVERE EVENT THIS AFTN/EVENING WITH ALL
MODES OF CONVECTION LIKELY. DISCRETE SUPERCELLS A LIKELIHOOD AT
ONSET OF DEEP MOIST CONVECTION...PLENTY OF DEEP SHEARS TO SUPPORT
THAT. STRONG LOW LEVEL SHEAR SUPPORTS LOW LEVEL MESOCYCLONES AND
LOW LCLS IN PLACE. EVENTUAL EVOLUTION INTO QUASI-LINEAR SYSTEM
MOVING EAST/SOUTHEAST. MAY...AND USE THAT TERM LOOSELY...SEE A
BREAK BEFORE ANOTHER MCS DEVELOPS THIS EVENING/OVERNIGHT AND RIDES
EFFECTIVE BOUNDARY BACK INTO FORECAST AREA. RAINFALL AMOUNTS/RATES
WILL BE HIGH...AND FLASH FLOOD WATCH IN PLACE AND WILL NEED TO BE
MONITORED FOR EXPANSION. DIFFICULTIES STILL AT THIS POINT ON WHAT
LATITUDE SEES THE MAIN RAIN BAND FROM THE 2 PERIODS OF ACTIVITY.
BINAU
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&Hazardous weather outlook, Jun 7, 10:25 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1025 AM CDT SAT JUN 7 2008 WIZ017-029-032>034-041>044-053>055-081100- ADAMS-BUFFALO-CLARK-CRAWFORD-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 1025 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT WILL GENERATE SEVERAL ROUNDS OF THUNDERSTORMS FROM LATE THIS MORNING THROUGH TONIGHT. STORMS MOVING IN HAVE ONLY PRODUCED SMALL HAIL AND ABOUT A HALF INCH OF HEAVY RAIN ALONG WITH LIGHTNING ACTIVITY. THESE STORMS MAY STAY FAIRLY STEADY AND NOT PRODUCE MUCH IN THE WAY OF SEVERE WEATHER...HENCE SPOTTERS MAY NOT BE NEEDED. ADDITIONAL STORMS MAY FORM THIS AFTERNOON THOUGH AS THIS FRONT BECOMES A BIT MORE ACTIVE. IF THEY FORM AND INTENSIFY...STORMS WOULD BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. IN ADDITION...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. IF THESE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME AREAS...THERE MAY BE A THREAT FOR FLASH FLOODING. THIS THREAT WILL BE THE GREATEST IN TERRAIN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME FLOODING PROBLEMS. ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOONS AND EVENINGS THIS WEEKEND. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ061-081100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-GRANT- HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 1025 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN... NORTHEAST IOWA...AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND GRANT COUNTY IN SOUTHWEST WISCONSIN. A SLOW MOVING COLD FRONT WILL GENERATE SEVERAL ROUNDS OF THUNDERSTORMS THROUGH THE DAY AND INTO TONIGHT. STORMS THAT PRODUCED SMALL HAIL AND A QUICK HALF INCH OF RAIN ARE JUST NOW EXITING THE AREA. ADDITIONAL STORMS MAY FORM THROUGH THE AFTERNOON THAT COULD BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES. IF THESE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME AREAS...THERE MAY BE A THREAT FOR FLASH FLOODING. THIS THREAT WILL BE THE GREATEST IN TERRAIN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME FLOODING PROBLEMS. ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATER THIS AFTERNOON AND INTO TONIGHT...DEPENDING ON HOW STORMS REDEVELOP. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE/SHEA
In the hours before
Local storm report, Jun 7, 9:46 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 AM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM HAIL NELSON 44.42N 92.00W
06/07/2008 M0.75 INCH BUFFALO WI LAW ENFORCEMENT
PENNY SIZE HAIL
&&
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:02 AM CDT | Flash Flood Watch | ARX | Adams, Crawford, Grant, Juneau, La Crosse, Monroe and 2 more | 44 hr |
| Jun 7, 12:33 PM CDT | Tornado Warning | ARX | Juneau, Monroe, Vernon | 42 min |
| Jun 7, 1:12 PM CDT | Tornado Warning | ARX | Adams, Juneau | 48 min |
| Jun 7, 1:17 PM CDT | Tornado Warning | ARX | Crawford | 43 min |
| Jun 7, 1:43 PM CDT | Tornado Warning | ARX | Grant | 47 min |
| Jun 7, 2:04 PM CDT | Tornado Warning | ARX | Crawford | 26 min |
| Jun 7, 2:19 PM CDT | Tornado Warning | ARX | Richland | 41 min |
| Jun 7, 2:32 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 33 min |
| Jun 7, 3:00 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 30 min |
| Jun 7, 3:51 PM CDT | River Flood Warning | ARX | Monroe, Vernon | 46 hr |
| Jun 7, 5:19 PM CDT | Flash Flood Warning | ARX | Juneau, Monroe, Vernon | 7 hr |
| Jun 7, 5:22 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 23 min |
| Jun 7, 5:43 PM CDT | Tornado Warning | ARX | La Crosse, Monroe | 32 min |
| Jun 7, 5:59 PM CDT | Tornado Warning | ARX | Richland, Vernon | 61 min |
| Jun 7, 6:35 PM CDT | River Flood Warning | ARX | Vernon | 26 hr |
| Jun 7, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 44 min |
| Jun 7, 6:55 PM CDT | River Flood Warning | ARX | Richland, Vernon | 67 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.